MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED CRUCIATE RETAINING (CR) STANDARD RIGHT SIZE 9; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED CRUCIATE RETAINING (CR) STANDARD RIGHT SIZE 9; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Pain (1994); Loss of Range of Motion (2032); Ambulation or Postural Difficulties (2544)
Date of Event 08/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient had a right total knee arthroplasty.Approximately 1 year post op, the patient was prescribed 6 weeks of physical therapy due to lack of extension, difficulty ambulating, ongoing pain, and weakness.The patient completed the study, all implants remain in place, and no further intervention has been reported at this time.
 
Additional Manufacturer Narrative
(b)(4).This patient, per the complaint, received 6 weeks of physical therapy due to lack of extension, difficulty ambulating, and weakness.During a total knee procedure, tissues are traumatically disturbed by the inherent pulling and cutting required.This leads to inflammation related to the natural healing process, tissue fibers can also become fibrotic leading to scar tissue during healing.Symptoms experienced when this occurs typically would include decreased range of motion and limited activities of daily living.This signifies a complication post implantation that is associated with the procedure.A common treatment option for this is conservative physical therapy which would include site specific mobilization and stretching as well as special exercises to release the tightness and strengthen the muscles/tendons of the immediate joint area.This fixed state of the tissue resulting from the procedure can also produce pain at the knee.Pain is a normal anticipated finding during the postoperative recovery period as the wound, muscles and tissue heal and as the new joint implant is being used.Pain should be none to moderate, anything greater than moderate would be considered an abnormal finding and therefore would necessitate further medical intervention.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 3007963827-2022-00217, 3007963827-2022-00218, 0002648920-2022-00181.

Brand Name
FEMUR CEMENTED CRUCIATE RETAINING (CR) STANDARD RIGHT SIZE 9
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15300954
Report Number3007963827-2022-00216
Device Sequence Number12554317
Product Code MBH
UDI-Device Identifier00889024230408
UDI-Public(01)00889024230408(17)290731(10)64384981
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42502606602
Device Lot Number64384981
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2022
Initial Report FDA Received Date08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight83 KG
Patient RaceWhite